ISSN: 1301-2193 E-ISSN: 1308-9846
  • Turkish Journal of
    Endocrinology and Metabolism
CASE REPORT

Two Cases of Bullous Pemphigoid Induced by Vildagliptin
Vildagliptinle İndüklenen İki Tane Büllöz Pemfigoid Vakası
Doi: 10.25179/tjem.2017-56526 - Makale Dili: EN
Turk J Endocrinol Metab 2018;22:198-203
ABSTRACT
Purpose: Bullous pemphigoid is an autoimmune blistering disorder that commonly develops in elderly subjects who are prone to an increased risk of mortality and morbidity. Although a few cases of dipeptidyl peptidase-4 inhibitors have been reported earlier, the etiology of bullous pemphigoid is not entirely clear. Case Report 1: An 81-years-old man presented with bullous pemphigoid after 28 months of treatment with repaglinide, vildagliptin, and metformin. Since his skin lesions were not improving with topical treatment of clobetasol propionate 0.05% ointment, so then he was started on methylprednisolone and azathioprine; however, the skin lesions sustained even then. Remission was achieved only after the withdrawal of vildagliptin. Case Report 2: A 64-years old man who was on insulin glargine, insulin aspart, and vildagliptin for 12 months, presented with BP of skin and laryngeal mucosa. The skin lesions were resolved after discontinuation of vildagliptin, but the laryngeal involvement continued to exist. Methylprednisolone and azathioprine treatment, for mucosal lesions, were started and continued for six months. Conclusion: Only a few cases of gliptin induced bullous pemphigoid are present in the literature. One of our cases is the first to demonstrate the latest onset of vildagliptin associated skin reactions while the other case is the first to demonstrate vildagliptin associated mucosal involvement. The exact mechanism of these reactions is unknown, however, it is proposed that it could be caused by modified immune responses. Our cases support the finding that there is a risk of bullous pemphigoid development in patients exposed to vildagliptin. Therefore, it is important to be aware of this risk and stop the vildagliptin treatment in such patients.
ÖZET
Amaç: Büllöz pemfigoid, sıklıkla artmış mortalite ve morbiditeye meyilli yaşlı bireylerde gelişen bir döküntülü otoimmün hastalıktır. Daha önce dipeptidil peptidaz-4 inhibitörü ile az vaka bildirilmesine rağmen, büllöz pemfigoidin etiyolojisi tam olarak açık değildir. Vaka 1: Seksen bir yaşındaki erkek hasta; repaglinid, vildagliptin ve metforminle 28 aylık bir tedavi sonrasında büllöz pemfigoid ile başvurmuştur. Cilt lezyonları topikal %0,05’lik klobetasol propriyonat merhem tedavisi ile geçmediğinden, sonrasında metilprednizolon ve azatioprin başlanmış; fakat, cilt lezyonları hâlâ sebat etmemiştir. Vildagliptinin kesilmesinden sonra remisyon sağlanmıştır. Vaka 2: On iki aydır insülin glarjin, insülin aspart ve vildagliptin kullanan 64 yaşında erkek hasta; cilt ve larenks mukozada büllöz pemfigoid ile başvurdu. Cilt lezyonları vildagliptinin kesilmesinden sonra söndü, fakat larenks tutulumu devam etti. Mukozal lezyonlar için metilprednizolon ve azatioprin tedavisi başlandı ve altı ay devam edildi. Tartışma: Literatürde az sayıda gliptinle indüklenen büllöz pemfigoid vakası bulunmaktadır. Hastalarımızdan biri vildagliptinle indüklenen cilt reaksiyonlarının geç başlangıcını gösterirken, diğeri vildagliptinle ilişkili mukozal tutulumun gösterildiği ilk vakadır. Bu reaksiyonların mekanizması tam olarak bilinmemektedir, fakat modifiye immüne yanıtın neden olabileceği ileri sürülmektedir. Çalışmamızda, vildagliptine maruz kalan hastalarda büllöz pemfigoid gelişme riskini desteklemektedir. Bu nedenle, bu riskin farkında olmak ve bu hastalarda vildagliptin tedavisini kesmek önemlidir